MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 5 SYS W.PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 5 SYS W.PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX816T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a m.Blue (part#: fx816t) was implanted during a procedure performed in 2019.According to the complainant, the valve caused an under- drainage and had adjustment difficulties.The patient underwent a revision procedure.While removing, the lid was loosened from the valve.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 4 years, 7 months, gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the visual inspection revealed the following: deposits in the area of the weight, bent small spring, brake spring missing, damage to the lid/ cover and housing.Together with the information about the return from the clinic, another picture of the return before repackaging in the returnkit was submitted via email.Here, further deposits and the brake spring are visible.Permeability test: not applicable, as the valve is already open.Computer controlled test: not applicable, as the valve is already open.Adjustment test: not applicable, as the valve is already open.Braking force and brake function test: not applicable, as the valve is already open.Internal inspection : the valve was already open.Results: we would like to point out in advance that the product sent in was already in an opened state at the time of delivery.Based on our examination results, we can determine deposits, a bent spring and damage to the lid and housing.The deposits found can be named as the cause of the blockage/underdrainage.Based on the submitted picture via email, the visible deposits can also be named as the cause for the adjustment difficulties.Deposits caused by substances naturally present in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.How the valve opened remains unclear.With the verified data of the final inspections before shipment, as well as the functionality over 4 years after the implantation, we can exclude a deviation in the performance of the product.Loosening of the lid is only possible under extreme circumstances (non-physiological conditions) or in connection with auxiliary means.All valves are verified for conformity according to iso7197 for shunts.A detachment of the lid under physiological conditions can be excluded.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
M.BLUE 5 SYS W.PED.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17375289
Report Number3004721439-2023-00195
Device Sequence Number3784691
Product Code JXG
UDI-Device Identifier04041906504526
UDI-Public4041906504526
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2024
Device Model NumberFX816T
Device Catalogue NumberFX816T
Device Lot Number20042141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale